Poisoning from a dietary supplement administered during hospitalization
Department of Emergency Medicine
Bromides; Child; Coma; Dietary Supplements; Epilepsy; Hospital Administration; Hospitalization; Humans; Male; Organizational Policy; Pneumonia, Aspiration
Life Sciences | Medicine and Health Sciences
Increasing numbers of persons use dietary supplements (DS). Patients who believe in the effectiveness of DS may continue to take them on admission to a health care facility. We present the case of a child who received a DS on a daily basis as an outpatient, continued its use after admission to the hospital, and became poisoned by it during his hospitalization.
DOI of Published Version
Pediatrics. 2002 Mar;109(3):E49.
Boyer EW, Kearney S, Shannon MW, Quang L, Woolf AD, Kemper KJ. (2002). Poisoning from a dietary supplement administered during hospitalization. Open Access Publications by UMMS Authors. https://doi.org/10.1542/peds.109.3.e49. Retrieved from https://escholarship.umassmed.edu/oapubs/1734